Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 2, 2016Wilkes County, Georgia

NWS Atlanta, GA issued this special weather statement at May 2, 2016, 3:41 PM EDT for Wilkes County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 3:41 PM EDT (19:41 UTC)
Expired
May 2, 2016, 4:30 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA

County Wilkes County, GA

The radar

The Greer radar (KGSP), 129 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS82 KFFC 021941
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON MAY 2 2016
 
GAZ038-039-051-022030-
TALIAFERRO GA-OGLETHORPE GA-WILKES GA-
341 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
OGLETHORPE AND NORTHWESTERN WILKES COUNTIES UNTIL 430 PM EDT...

AT 341 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF TIGNALL TO NEAR WOODVILLE...AND
MOVING NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TIGNALL...RAYLE...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND
PHILOMATH.

LAT...LON 3368 8298 3369 8299 3369 8302 3371 8305
      3370 8311 3372 8315 3400 8287 3398 8286
      3398 8285 3399 8284 3397 8278 3399 8272
      3398 8269 3399 8266 3397 8264
TIME...MOT...LOC 1941Z 237DEG 13KT 3391 8285 3371 8309 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 2, 2:32 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 2, 2:32 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT MON MAY 2 2016

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH
TONIGHT...WITH THINGS CLEARING OUT TUESDAY AS THE MAIN FRONTAL
SYSTEM SWEEPS THROUGH THE AREA. CURRENT SATELLITE LOOP SHOWS A LARGE
UNORGANIZED MOISTURE PLUME EXTENDING FROM THE GULF OF
MEXICO...ACROSS THE SOUTHEASTERN STATES...AND UP THE EASTERN
SEABOARD. THE MAIN COLD FRONT IS STILL BACK ACROSS MS/WESTERN TN BUT
IT IS EXPECTED TO MOVE EASTWARD OVER THE NEXT 24-36HOURS. BY
12ZTUESDAY THIS FRONT SHOULD BE SOMEWHERE ACROSS GA NEAR AN AUGUSTA
TO PENSACOLA FL LINE. IT WILL CONTINUE MOVING SOUTH AND EAST THROUGH
12Z WED USHERING IN A DRIER AIRMASS FOR THE EXTENDED FORECAST.

AS FOR TODAY THE HIGH RES MODELS ARE IN FAIRLY GOOD AGREEMENT
SHOWING A DIURNAL TREND WITH THESE SHOWERS AND THUNDERSTORMS. THEY
SHOULD CONTINUE THROUGH THIS EVENING ACROSS THE AREA THEN
DIMINISHING BETWEEN 03Z-06Z. WE ARE CURRENTLY UNDER A MARGINAL RISK
OF SEVERE FOR THE ENTIRE CWA TODAY...AND A MARGINAL RISK FOR CENTRAL
GA TUESDAY. THIS DOES LOOK GOOD AS THE BET MOISTURE AND INSTABILITY
STAYS ACROSS THE STATE TODAY AND MOVES SOUTH WITH THE FRONTAL
MOVEMENT TUESDAY.

01

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE BROUGHT POPS A LITTLE FURTHER SOUTH WEDNESDAY AFTERNOON/NIGHT
AND INCREASED POPS IN THE MOUNTAINS PER THE LATEST GFS/ECMWF WHICH
BRINGS MOISTURE INTO MUCH OF NORTH GA BY 00Z THU. NO OTHER CHANGES
PLANNED AT THIS TIME. PREVIOUS LONG TERM DISCUSSION FOLLOWS...

17

PREV DISCUSSION... /ISSUED 425 AM EDT MON MAY 2 2016/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SURFACE FRONT SHOULD EXTEND ACROSS CENTRAL GA AT THE START OF THE
PERIOD...SO POPS HAVE BEEN CONFINED TO CENTRAL GA EARLY TUESDAY
NIGHT...THEN DECREASING AFTER THAT. GENERAL TROUGHING ALOFT WILL
TAKE PLACE UNTIL THE END OF THE WEEK AS A CLOSED LOW DROPS
SOUTHEAST INTO THE OH VALLEY AND CENTRAL APPALACHIANS. THE CLIPPER
SYSTEM SLIDING ACROSS THE APPALACHIANS WEDNESDAY AND WEDNESDAY
NIGHT COULD BRING SHOWERS AND A FEW THUNDERSTORMS TO NORTH GA.
MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE. SO POPS HAVE BEEN
INCLUDED FOR THE FAR NORTH WEDNESDAY AFTERNOON AND THE NORTH HALF
WEDNESDAY NIGHT. LOW PRESSURE WILL CIRCULATE OVER THE MID ATLANTIC
STATES THROUGH FRIDAY...BUT MODELS SEEM TO AGREE THAT THE
ASSOCIATED MOISTURE WILL STAY EAST AND NORTH OF OUR AREA. RIDGING
SHOULD GRADUALLY TAKE PLACE THROUGH THE WEEKEND KEEPING US DRY.

41

&&

.AVIATION...
18Z UPDATE...
LIKE YESTERDAY...SHOWERS AND THUNDERSTORMS ARE POPPING
ACROSS THE AREA THIS AFTERNOON. THESE STORMS ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AROUND MIDNIGHT.
BEST CHANCE FOR ANY OF THESE STORMS TO AFFECT THE TAF SITES WILL BE
BETWEEN 19Z-03Z. WILL SEE MORE SHRA/TSRA DEVELOPMENT TUESDAY
MORNING/EARLY AFTERNOON. WINDS ARE EXPECTED TO STAY OUT OF THE SW AT
10KT OR LESS. ONCE THE FRONT MOVES THROUGH TUESDAY AFTERNOON THE
WINDS WILL TURN TO THE W THEN THE NW WITH WINDS SPEEDS INCREASING TO
10-15KT. VSBYS ARE NOT EXPECTED TO GET BELOW VFR CONDITIONS EXCEPT
IN AND AROUND SHRA/TSRA. CEILINGS SHOULD ALSO STAY ABOVE VFR LIMITS
THIS AFTERNOON EXCEPT IN AND AROUND SHRA/TSRA ACTIVITY. WILL SEE
SOME MVFR TO IFR CEILINGS BETWEEN 08Z-15Z TUESDAY. CEILINGS WILL GET
BACK INTO THE VFR RANGE AFTER 18Z-20Z TUESDAY.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  54  75 /  60  30  20  10
ATLANTA         63  76  55  73 /  60  30  20   5
BLAIRSVILLE     59  73  49  68 /  70  40  20  30
CARTERSVILLE    61  75  51  73 /  70  30  20  10
COLUMBUS        65  79  56  76 /  40  40  20   5
GAINESVILLE     62  76  54  71 /  70  30  20  10
MACON           65  81  56  77 /  60  50  30  10
ROME            60  76  51  74 /  70  30  10  10
PEACHTREE CITY  62  76  51  73 /  60  30  20   5
VIDALIA         68  83  61  78 /  60  60  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, May 2, 5:17 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT MON MAY 2 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
517 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT.

A FEW STORMS MAY REACH SEVERE LIMITS MAINLY THIS AFTERNOON AND
EVENING AS A SURFACE BOUNDARY SINKS SOUTHWARD INTO GEORGIA. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA TUESDAY
AS THE SURFACE FRONT CONTINUES TO PUSH SOUTHWARD. A CLIPPER SYSTEM
MOVING INTO THE APPALACHIANS FROM THE OHIO VALLEY COULD PRODUCE A
FEW THUNDERSTORMS MAINLY NORTH GEORGIA WEDNESDAY AND WEDNESDAY
NIGHT. AFTER THAT...LOOK FOR DRY WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, May 2, 10:44 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     BATTLE HILL HAVEN       33.75N  84.44W
04/30/2016                   FULTON             GA   EMERGENCY MNGR

            A TREE WAS BLOWN ONTO A HOUSE AT 125 LAUREL AVENUE SW.

&&

EVENT NUMBER FFC1600263

RWILLIS
Special weather statement, May 2, 2:35 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT MON MAY 2 2016

GAZ059-071-072-021900-
JONES GA-JASPER GA-MONROE GA-
235 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES...SOUTHERN
JASPER AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM EDT...

AT 235 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF FORSYTH...
MOVING NORTHEAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JULIETTE...JARRELL PLANTATION...ROUND OAK...MCELHENEYS CROSSROADS...
HILLSBORO...PLANT SCHERER AND ADGATEVILLE.

LAT...LON 3303 8388 3330 8377 3315 8350 3299 8381
TIME...MOT...LOC 1835Z 216DEG 29KT 3305 8381
Special weather statement, May 2, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT MON MAY 2 2016

GAZ049-050-021945-
MORGAN GA-GREENE GA-
333 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WESTERN
GREENE COUNTIES UNTIL 345 PM EDT...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKHEAD...OR 9 MILES
SOUTHWEST OF GREENSBORO...MOVING EAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PARKS MILL...SWORDS AND CAREY.

LAT...LON 3347 8320 3347 8328 3348 8328 3347 8334
      3353 8336 3363 8327
TIME...MOT...LOC 1933Z 254DEG 11KT 3351 8333
Special weather statement, May 2, 3:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON MAY 2 2016

GAZ038-039-051-022030-
TALIAFERRO GA-OGLETHORPE GA-WILKES GA-
341 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
OGLETHORPE AND NORTHWESTERN WILKES COUNTIES UNTIL 430 PM EDT...

AT 341 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF TIGNALL TO NEAR WOODVILLE...AND
MOVING NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TIGNALL...RAYLE...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND
PHILOMATH.

LAT...LON 3368 8298 3369 8299 3369 8302 3371 8305
      3370 8311 3372 8315 3400 8287 3398 8286
      3398 8285 3399 8284 3397 8278 3399 8272
      3398 8269 3399 8266 3397 8264
TIME...MOT...LOC 1941Z 237DEG 13KT 3391 8285 3371 8309

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:15 PM EDTSpecial Weather StatementFFCUnion30 min
May 2, 2:35 PM EDTSpecial Weather StatementFFCJones25 min
May 2, 3:33 PM EDTSpecial Weather StatementFFCGreene12 min
May 2, 3:46 PM EDTSpecial Weather StatementFFCGreene29 min
May 2, 3:49 PM EDTSpecial Weather StatementFFCGreene11 min
May 2, 4:04 PM EDTSpecial Weather StatementFFCGreene11 min
May 2, 4:21 PM EDTSpecial Weather StatementFFCHancock24 min
May 2, 4:43 PM EDTSpecial Weather StatementFFCOglethorpe32 min
May 2, 4:44 PM EDTSpecial Weather StatementFFCHancock31 min
May 2, 5:47 PM EDTSpecial Weather StatementFFCCatoosa, Walker28 min
May 2, 5:59 PM EDTSpecial Weather StatementFFCChattooga31 min
May 2, 6:13 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield47 min
May 2, 6:18 PM EDTSpecial Weather StatementFFCMurray27 min
May 2, 6:28 PM EDTSpecial Weather StatementFFCChattooga32 min
May 2, 6:46 PM EDTSpecial Weather StatementFFCPolk29 min
May 2, 6:57 PM EDTSpecial Weather StatementFFCMurray, Whitfield33 min
May 2, 7:18 PM EDTSpecial Weather StatementFFCFloyd27 min
May 2, 7:25 PM EDTSpecial Weather StatementFFCPeach35 min
May 2, 7:28 PM EDTSpecial Weather StatementFFCFannin, Gilmer32 min
May 2, 7:43 PM EDTSpecial Weather StatementFFCBartow, Pickens, Polk32 min
May 2, 7:46 PM EDTSpecial Weather StatementFFCPeach29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.